MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP3520X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One nc euphora balloon catheter was attempted to be used to treat a moderately tortuous, mildly calcified lesion with 80% stenosis in the mid right coronary artery (rca).The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that the balloon would not deflate at the lesion site.It was stated that the physician attempted to burst the balloon with stiff tipped wire but was unsuccessful so the balloon, guide catheter and guide wire were then removed together.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the was no difficulty removing the protective sheath or packaging stylette.There were no difficulties noted during inflation of the device.There was only one inflation carried out.The device was not moved or repositioned while inflated.The concentration of contrast / saline used was 50:50.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned loaded in a non-medtronic guide catheter and a telescope guide extension catheter (gec).The balloon was partially inflated on device return.The nc euphora was retracted back through the telescope gec and guide catheter.The device was inflated but could not be deflated.On inflation of the balloon, the balloon filled with blood as the inner member became damaged when loading the mandrel.Proximal balloon bond necked.Distal shaft necked also.Deformation evident to the distal tip.No other deformation to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11999328
Report Number9612164-2021-02315
Device Sequence Number1009533
Product Code LOX
UDI-Device Identifier00643169396326
UDI-Public00643169396326
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberNCEUP3520X
Device Catalogue NumberNCEUP3520X
Device Lot Number221679531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer06/25/2021
09/30/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/12/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight102